Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 25, 2021, 1:48 PM EDT for Jackson County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 25, 2021, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Jackson County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS81 KRLX 251748
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
148 PM EDT Wed Aug 25 2021
OHZ083>086-251830-
Jackson OH-Meigs OH-Gallia OH-Vinton OH-
148 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Meigs,
northeastern Gallia, southern Jackson and southeastern Vinton
Counties through 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Hill, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Oak Hill, Rio Grande, Rutland, Vinton, Wilkesville,
Dyesville, Petersburg, Mabee, Salem Center and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3901 8276 3914 8226 3903 8211 3887 8226
3886 8276 3894 8275 3895 8276
TIME...MOT...LOC 1747Z 265DEG 14KT 3893 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:42 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 25, 1:42 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
142 PM EDT Wed Aug 25 2021
.SYNOPSIS...
The daily chance for late day showers and thunderstorms returns
today amid the continued heat wave, and weak upper level
disturbances. Upper level ridge builds Friday into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1129 AM Wednesday...
Heat index across portions of the lowlands are reaching 100
degrees attm. Expecting few more hours of sunshine before clouds
and convection arrive to the area, these values will likely
stay or increase above the 100 mark. Therefore, issue a Heat
Advisory for portions of WV, northeast KY and the Middle Ohio
Valley until 7 PM this afternoon.
As of 640 AM Wednesday...
Held off on heat advisory pending upstream clouds and
thunderstorm development today, and went with an SPS for now.
Forecast otherwise on track, with debris cloud from the
weakening upstream thunderstorm complex on the northwest edge of
the forecast area.
As of 420 AM Wednesday...
A weakness in the ridge over the central Appalachians and Ohio
Valley allows for return of convection today. Initially, this
may come from a convective complex upstream, over the lower
Great Lakes, which was slowly weakening, and should weaken
further on cloud top warming after sunrise.
While a shower or thunderstorm may reach far northwest portions
of the forecast ara this morning, the better chance will be
when thunderstorms fire in the afternoon heat, with the help of
differential heating created by debris cloud, and possibly even
outflow boundaries. With the high humidity and mid/upper level
weakness over the area, there may be a few cells lingering well
into the night tonight. All of this complicates the fog forecast
for tonight, with clouds being an impediment but rain later
today or tonight being an added impetus.
Using a combination of the RAP and central guidance for
temperatures, a special weather statement will likely be needed
for excessive heat today, but the need for a heat advisory may
be limited by at least debris cloud arriving from the northwest.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 225 AM Wednesday...
Shortwave will move southeast across the area Wednesday night
into Thursday, helping to trigger showers and thunderstorms,
with more coverage than in recent days. Upper ridge will begin
to build across the eastern U.S. Friday into the weekend, with
continued hot and humid conditions, along with storms from
passing disturbances and diurnal heating. Storms during the
period will contain heavy downpours with anomalously high
moisture content air, and be slow to move. Heat indices during
the period will continue to top out in the mid to upper 90s,
even around 100 in spots.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 130 PM Wednesday...
Ridging remains in control of the area through Sunday, but begins to
degrade early next week as an upper level trough develops to
the north. The trough is projected to deepen into the eastern US
and will push a cold front into the area by mid week. Diurnally
driven shower and storm activity is expected for Sunday, then
shower and storm chances increase into the middle of the work
week as the cold front approaches and then moves through the
area.
After a hot start to the long term period, temperatures are
expected to gradually lower back towards normal during the work
week.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM Wednesday...
A weakness within the surface high pressure, and an approaching
upper level disturbance will increase chances for afternoon
and evening thunderstorms along and west of the Ohio River, and
in the mountains, with a slight chance in between, across much
of the WV lowlands. The upper level shortwave arrives around
00Z this evening spinning showers and storms into 06Z.
Therefore, widespread VFR conditions to prevail through at least
20Z. Conditions will deteriorate with any strong shower or
thunderstorm capable to produce brief periods of IFR conditions
under heavy rain along their path. Model consensus suggest
precipitation should continue into the overnight hours tonight.
The showers and abundant clouds will prevent at some extent
dense fog formation.
Flow surface and aloft will be light and variable, except gusty and
variable in and near any afternoon thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: TAFs may need amended if confidence
increases on a direct hit this afternoon into tonight. Timing,
locations and intensity of valley fog forming overnight tonight
may vary from forecast, depending on rain later today and
tonight, and clouds overnight tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H M M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z THURSDAY...
IFR valley fog possible each morning through this weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 7 PM EDT this evening for WVZ005>010-
013>019-028-029.
OH...Heat Advisory until 7 PM EDT this evening for OHZ086-087.
KY...Heat Advisory until 7 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...TRM/SL
NEAR TERM...TRM/ARJ
SHORT TERM...SL
LONG TERM...JLB
AVIATION...ARJHazardous weather outlook, Aug 25, 11:31 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1131 AM EDT Wed Aug 25 2021 KYZ101>103-105-OHZ086-087-WVZ005>010-013>019-028-029-261545- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Braxton-Gilmer- 1131 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon heat indices could approach 100 degrees, and afternoon or evening thunderstorms could be strong and heavy, Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>085-WVZ011-020-024>027-030>032-039-040-261545- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Tyler- Doddridge-Mingo-Logan-Boone-Clay-Lewis-Harrison-Taylor-Upshur- Barbour- 1131 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. Depending on the potential development of thunderstorms, heat indices could approach 100 degrees this afternoon. Thunderstorms, or at least associated cloudiness, may limit the heat today. The thunderstorms could be strong and heavy this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon heat indices could approach 100 degrees, and afternoon or evening thunderstorms could be strong and heavy, Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-515>526-261545- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1131 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 12:05 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
1205 PM EDT Wed Aug 25 2021
OHZ066-251700-
Perry OH-
1205 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Perry County through
100 PM EDT...
At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Millersport, or 11 miles west of Somerset, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Thornport,
Crooksville, Thornville, Junction City, New Straitsville and
Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3992 8241 3991 8216 3982 8217 3981 8207
3975 8208 3962 8213 3958 8226 3959 8226
3960 8236 3961 8238 3974 8236 3974 8241
3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 1604Z 267DEG 9KT 3986 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08Special weather statement, Aug 25, 1:46 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
146 PM EDT Wed Aug 25 2021
OHZ066-067-075-084-085-251830-
Athens OH-Meigs OH-Morgan OH-Perry OH-Vinton OH-
146 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern Meigs,
southeastern Perry, western Morgan, northeastern Vinton and Athens
Counties through 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nelsonville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Nelsonville, New Lexington, Glouster, McConnelsville, Albany,
Shawnee, Chesterhill, Lake Hope State Park, Perry State Forest,
Crooksville, Chauncey, Junction City, New Straitsville, Malta,
Corning, Buchtel, Jacksonville, Murray City and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3977 8207
3976 8181 3908 8196 3922 8242 3939 8238
3939 8229 3947 8228 3947 8217 3955 8216
3956 8226 3959 8226 3959 8233 3983 8227
3983 8217
TIME...MOT...LOC 1745Z 265DEG 14KT 3953 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Special weather statement, Aug 25, 1:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
148 PM EDT Wed Aug 25 2021
OHZ083>086-251830-
Jackson OH-Meigs OH-Gallia OH-Vinton OH-
148 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Meigs,
northeastern Gallia, southern Jackson and southeastern Vinton
Counties through 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Hill, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Oak Hill, Rio Grande, Rutland, Vinton, Wilkesville,
Dyesville, Petersburg, Mabee, Salem Center and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3901 8276 3914 8226 3903 8211 3887 8226
3886 8276 3894 8275 3895 8276
TIME...MOT...LOC 1747Z 265DEG 14KT 3893 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:19 AM EDT | Heat Advisory | RLX | Braxton, Cabell, Calhoun, Gilmer, Jackson, Kanawha and 9 more | 7 hr |
| Aug 25, 3:06 PM EDT | Special Weather Statement | RLX | Mason | 39 min |
| Aug 25, 3:35 PM EDT | Special Weather Statement | RLX | Cabell | 40 min |
| Aug 25, 4:51 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
| Aug 25, 7:13 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Aug 25, 12:05 PM EDT | Special Weather Statement | RLX | Perry | 55 min |
| Aug 25, 1:46 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry | 44 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | RLX | Morgan | 41 min |
| Aug 25, 2:54 PM EDT | Special Weather Statement | RLX | Meigs | 51 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.